Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 250, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Sep 4, 2014, 5:32 PM EDT for Henry County, Rockdale County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2014, 5:32 PM EDT (21:32 UTC)
- Expired
- Sep 4, 2014, 6:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Henry County, GA, Rockdale County, GA
The radar
The Atlanta radar (KFFC), 41 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.5 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 167 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
480
WUUS52 KFFC 042132
SVRFFC
GAC151-247-042200-
/O.NEW.KFFC.SV.W.0250.140904T2132Z-140904T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
532 PM EDT THU SEP 4 2014
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HENRY COUNTY IN NORTH CENTRAL GEORGIA
SOUTHWESTERN ROCKDALE COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 600 PM EDT
* AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED NEAR MCDONOUGH...MOVING NORTHWEST AT 5
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STOCKBRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3354 8429 3364 8415 3361 8412 3364 8410
3364 8407 3348 8404 3340 8418 3350 8428
3353 8428
TIME...MOT...LOC 2132Z 138DEG 6KT 3350 8413
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 3:33 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Sep 4, 3:33 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 333 PM EDT THU SEP 4 2014 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... VORT MAX THAT HELPED INCREASE CONVECTION YESTERDAY...HAS SPLIT WITH A PORTION MOVING NE OF THE AREA AND ANOTHER RETROGRADING TO THE WEST. STILL EXPECT SCATTERED CONVECTION THROUGH THIS EVENING...BUT AGAIN SHOULD SEE A DECREASE IN ACTIVITY OVERNIGHT. REMAIN ON THE WESTERN EDGE OF THE ATLANTIC RIDGE AND DEEP...TROPICAL MOISTURE WILL REMAIN IN PLACE THROUGH THE SHORT TERM. RESULT IS DIURNAL CONVECTION IN THE AFTERNOON INTO THE FIRST HALF OF THE NIGHT. WITH ANY SLOW MOVING STORMS...FLASH FLOODING IS STILL POSSIBLE. WITH INSTABILITY AROUND 2000 J/KG...ALSO A FEW STRONG TO SEVERE STORMS REMAIN POSSIBLE WITH THE MAIN THREAT BEING DAMAGING WIND. WITH CLOUDS EXPECTED...CONTINUED TO GO ON THE HIGHER SIDE OF GUIDANCE FOR OVERNIGHT LOWS. STILL CONSIDERABLE DIFFERENCE IN MAX TEMP GUIDANCE FOR TOMORROW AND FORECAST MAX TEMPS ARE NEAR A BLEND. 11 .LONG TERM /SATURDAY THROUGH THURSDAY/... MEDIUM RANGE MODELS REMAIN CONSISTENT WITH RECENT PREVIOUS RUNS SHOWING A GENERAL WEAKENING OF THE UPPER RIDGE RESULTING IN A FAIRLY FLAT UPPER-LEVEL PATTERN THROUGH THE PERIOD. MOISTURE ALSO REMAINS ABUNDANT THROUGH THE FORECAST. CURRENT LONG TERM FORECAST GRIDS REFLECT THIS WELL AND MINIMAL CHANGES WERE MADE AT THIS TIME. PLEASE SEE THE PREVIOUS LONG TERM FORECAST DISCUSSION BELOW. 20 PREVIOUS LONG TERM DISCUSSION /FRIDAY NIGHT THROUGH WEDNESDAY/... MOIST ATMOSPHERE REMAINS IN PLACE AT THE START OF THE PERIOD. UPPER TROUGH DEEPENS INTO THE NORTHEAST STATES LATE SATURDAY INTO SUNDAY AND LOOKS LIKE A FRONTAL BOUNDARY GETS PUSHED INTO NORTH GA. HOWEVER...A MOIST AIR MASS CONTINUES ACROSS THE FORECAST AREA EVEN WITH THE FRONTAL BOUNDARY. HIGH PRESSURE THEN PUSHES INTO NORTH GA...SETTING UP A WEDGE INTO THE FIRST OF THE WEEK. IN GENERAL HAVE KEPT MOSTLY CHANCE POPS ACROSS NORTH AND CENTRAL GA THROUGH THE PERIOD. HAVE KEPT POPS A BIT HIGHER...GOOD CHANCE...FOR SUNDAY INTO MONDAY VICINITY OF BACKDOOR FRONT AND AN INCREASE IN ATLANTIC MOISTURE. TEMPERATURES NOT AS WARM AFTER THE WEEKEND WITH WEAKENING OF THE UPPER RIDGE AND INCREASING LOWER LEVEL EASTERLY FLOW. 41 && AVIATION... 18Z UPDATE... BIGGEST CHALLENGE AGAIN TODAY IS TIMING OF CONVECTION AT THE TAF SITES. HAVE ALREADY SEEN DEVELOPMENT AFFECT ATL AND AHN. THINK STORMS WILL CONTINUE INTO EARLY EVENING...THEN CHANCES WILL BEGIN TO DECREASE. WITH PRECIPITATION TODAY...EXPECT LOW STRATUS TO OCCUR AT MOST SITES AGAIN TOMORROW MORNING. LEAST CONFIDENT ON THE STRATUS AT MCN AND CSG. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON ALL ELEMENTS DUE TO THUNDERSTORMS IMPACTING VSBY...WIND AND CIGS. 11 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 90 70 90 / 40 30 30 40 ATLANTA 72 88 72 89 / 50 40 30 40 BLAIRSVILLE 66 81 66 84 / 40 40 40 40 CARTERSVILLE 69 88 69 89 / 40 40 30 40 COLUMBUS 71 91 73 92 / 50 30 30 40 GAINESVILLE 70 86 70 88 / 40 40 30 40 MACON 70 90 70 92 / 40 50 20 40 ROME 69 89 69 89 / 40 40 30 40 PEACHTREE CITY 69 87 68 89 / 50 40 30 40 VIDALIA 73 91 73 90 / 30 50 40 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...11 LONG TERM....20 AVIATION...11
Hazardous weather outlook, Sep 4, 4:39 AM EDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 439 AM EDT THU SEP 4 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-050845- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 439 AM EDT THU SEP 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY INTO TONIGHT. LOCALIZED FLASH FLOODING WITH SLOW MOVING OR TRAINING STORMS AND SOME ENHANCED DOWNBURST WINDS ARE POSSIBLE AND CANNOT RULE OUT ISOLATED SEVERE DEVELOPMENT THIS AFTERNOON INTO EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD...MAINLY IN THE AFTERNOON AND EVENING. SOME OF THE STORMS COULD BE STRONG WITH GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Sep 4, 2:20 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 220 PM EDT THU SEP 4 2014 GAZ069-071-081-041845- 220 PM EDT THU SEP 4 2014 ...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN MONROE...UPSON AND CRAWFORD COUNTIES UNTIL 245 PM EDT... AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER KNOXVILLE...MOVING NORTH AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS MONROE...UPSON AND CRAWFORD COUNTIES THROUGH 245 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SANDY POINT...HORNS... KNOXVILLE...ROBERTA...MUSELLA...RUSSELLVILLE...CULLODEN AND LOGTOWN. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3288 8423 3296 8392 3268 8388 3264 8405 TIME...MOT...LOC 1820Z 159DEG 12KT 3275 8401
Local storm report, Sep 4, 2:45 PM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
245 PM EDT THU SEP 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM LIGHTNING 3 W BUFORD DAM-LAKE LAN 34.15N 84.12W
09/03/2014 FORSYTH GA EMERGENCY MNGR
LIGHTNING STRUCK 10 INDIVIDUAL RESIDENCES RESULTING IN
4 STRUCTURE FIRES.
&&
EVENT NUMBER FFC1400874
20Local storm report, Sep 4, 2:47 PM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
247 PM EDT THU SEP 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 3 W BUFORD DAM-LAKE LAN 34.15N 84.12W
09/03/2014 FORSYTH GA EMERGENCY MNGR
2 TREES BLOWN DOWN RESULTING IN DOWNED POWER LINES.
&&
EVENT NUMBER FFC1400875
20Special weather statement, Sep 4, 5:18 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
518 PM EDT THU SEP 4 2014
GAZ057-042200-
518 PM EDT THU SEP 4 2014
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN HENRY COUNTY
UNTIL 600 PM EDT...
AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MCDONOUGH...MOVING NORTHWEST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE SIZED HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS HENRY
COUNTY THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM
INCLUDE BLACKSVILLE...OLA...MCDONOUGH...FLIPPEN...KELLEYTOWN...EAGLES
LANDING AND STOCKBRIDGE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.
&&
LAT...LON 3355 8426 3358 8426 3364 8418 3356 8413
3357 8411 3355 8408 3346 8401 3336 8411
3349 8428 3353 8428 3355 8429
TIME...MOT...LOC 2118Z 138DEG 10KT 3348 8412The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 8:22 PM EDT | Special Weather Statement | FFC | Wilkinson | 38 min |
| Sep 3, 8:59 PM EDT | Special Weather Statement | FFC | Wilkinson | 61 min |
| Sep 3, 9:03 PM EDT | Special Weather Statement | FFC | Dawson | 57 min |
| Sep 3, 10:03 PM EDT | Special Weather Statement | FFC | DeKalb | 42 min |
| Sep 3, 10:11 PM EDT | Special Weather Statement | FFC | Warren | 49 min |
| Sep 4, 2:20 PM EDT | Special Weather Statement | FFC | Crawford | 25 min |
| Sep 4, 5:18 PM EDT | Special Weather Statement | FFC | Henry | 42 min |
| Sep 4, 5:36 PM EDT | Special Weather Statement | FFC | Webster | 39 min |
| Sep 4, 5:45 PM EDT | Special Weather Statement | FFC | Rockdale | 30 min |
| Sep 4, 7:13 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 47 min |
| Sep 4, 7:44 PM EDT | Special Weather Statement | FFC | Muscogee | 46 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.